Why is it that doctors are so quick to prescribe steroids, yet fail to understand the side effects and devastating consequences steroids have on people??
I was prescribed a potent steroid, lotrisone which contains the steroid betamethasone, to apply to the genital and penis area of my body for a total of 8 weeks for a tinea infection. For one, the steroid doesn't even clear the tinea infection, it was pointless to use!! Now I have a constant burning sensation, redness, skin thinning, and have been told by a dermatologist that the striae and thinning may be permanent. I keep having flare ups, and it is horrible, depressing to say the least.
The doctor who prescribed it doesn't seem to think it's a big deal. I am so sick and tired of doctors who are lazy and don't communicate with patients. If he had mentioned the potential side effects of the medicine I NEVER would have used it. So I guess it's the patients responsibility that before you take a medical professionals advice such as an MD, you should first go research what they have prescribed and see if there are any side effects, because most of them won't say a thing.
I for one will never touch a topical steroid again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.